It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-21-2008, 02:52 PM   #1
Newbie
(male)
 
Join Date: Sep 2008
Location: uk
Posts: 1
helphelp HB User
Abnormal ejaculation

Hi,

I have been on Effexor for a month or so now and it has helped me a bit with my anxiety that I want to continue it for longer but I have having a sexual side effect that's referred to as 'abnormal ejaculation'.

I now don't get any pleasure at all from having sex with my GF and it feels like a chore, I have no problems in terms of having an erection or being horny, but I get no pleasure from the actual sex, whether it is oral or full penetration, and I NEVER ejaculate when with my partner and as I said it feels like a chore but I do it for her.

I can ejaculate with solo masturbation but even then it takes AGES and I get NO pleasure at all from it but I masturbate still as I do get horny.

While my girlfriend likes the idea of me being able to go for hours with her I would like to get pleasure back as I get none whatsoever.

Anyone had this? Any tips or advice pls?

 
Old 09-23-2008, 05:24 AM   #2
Senior Member
(female)
 
Join Date: Sep 2007
Location: Australia
Posts: 212
waratah HB User
Re: Abnormal ejaculation

Hi helphelp

Yes, I'm afraid this is one very common side effect with nearly all AD's, but I've heard that Effexor is one of the better ones in terms of reduced side-effects.

I currently take 300mg Effexor daily, and find that my arousal state is much reduced, but with mental fantasy and imagery and focusing (not stressing), the end result can occassionaly be quite pleasing. This doesn't always work, but when it does work well, it's worth wating for and makes up for those times when responses were well below par.

waratah

 
Sponsors Lightbulb
   
Old 09-23-2008, 02:31 PM   #3
Veteran
(female)
 
Join Date: Jul 2008
Location: us
Posts: 303
lucylucy HB User
Re: Abnormal ejaculation

I had the same problem with SSRIs (Proxac, Effexor, etc.). I couldn't achieve orgasm at all. Plus they didn't really lift my depression, and they make me very lethargic. It almost destroyed my marriage.

I switched from SSRIs to Wellbutrin for my depression, and my sexual response improved dramatically. I think it's even better now (at age 50) than when I was in my 20's. However, Wellbutrin is prescribed for depression (and sometimes ADD) and it sometimes has an effect of increasing anxiety. I also take a tablet of Ativan at night to control the anxiety and help me sleep.

Wellbutrin might not be for you, but there might be other newer drugs that don't have the sexual side effects. Ask your doctor, or ask your doctor for a referral to a psychiatrist. Psychiatrists mainly focus on medications, and they would be the most knowledgable about new drugs and combinations.

Last edited by lucylucy; 09-23-2008 at 02:32 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
HPV genotype/Abnormal Pap Noria Human Papillomavirus (HPV) 14 08-31-2010 02:49 PM
ejaculation question/concern uncreative Sexual Health - Men 6 01-17-2010 12:49 PM
ejaculation or DRE before psa blood draw medved Cancer: Prostate 15 11-24-2009 12:10 PM
A new trick to delay ejaculation - anyone heard of this? babydoll20 Sexual Health - Men 8 12-08-2007 10:04 PM
A girl's ejaculation? dan_cing Sexual Health - Teens 7 12-20-2006 12:21 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off





All times are GMT -7. The time now is 03:48 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!